Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 7, NWS San Angelo, TX

March 13, 2007Kimble County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Mar 13, 2007, 5:08 PM CDT for Kimble County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 13, 2007, 5:08 PM CDT (22:08 UTC)
Expired
Mar 13, 2007, 5:45 PM CDT
In force
37 min
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

County Kimble County, TX

The radar

The San Angelo radar (KSJT), 121 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 10.1 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2007-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 187 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2007-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
187 J/kg
Mixed-layer CIN
-234 J/kg
Mixed-layer LCL
943 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 2:35 PM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, Mar 13, 2:35 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
235 PM CDT TUE MAR 13 2007

.SHORT TERM...
UPPER LEVEL LOW MOVING SLOWLY EAST ACROSS EXTREME SOUTHEAST NEW
MEXICO AND THE BIG BEND REGION OF TEXAS. GOOD INSTABILITY AND HIGH
PW VALUES HAS RESULTED IN MCS TO DEVELOP ACROSS SOUTHERN AND SOUTH
CENTRAL TEXAS. ALSO...ANOTHER LINE OF STORMS LOCATED OVER NORTHERN
TEXAS...JUST WEST OF THE DFW METROPLEX. ANOTHER SHOT OF SHORT WAVE
ENERGY MOVING EAST...CAUSING ISOLD STORMS OVER WESTERN CROCKETT
COUNTY IN OUR CWFA. WILL KEEP THE POPS GOING FOR TONIGHT DUE TO
UPPER LEVEL LOW IN THE VICINITY AND SOME INSTABILITY. LOOKS LIKE
PROBABLY ANOTHER ROUND OF SCATTERED TSRA ACROSS MAINLY THE
HEARTLAND AND NORTHWEST HILL COUNTRY...WHERE SURFACE DEWPOINTS ARE
IN THE UPPER 50S TO LOWER 60S.

.LONG TERM...
MOST OF THE RAIN SHOULD BE TO THE EAST OF THE CWFA BY WEDNESDAY
MORNING. WILL KEEP SLGT CHC POPS ACROSS THE EXTREME SOUTHEAST CWFA
FOR WEDNESDAY MORNING. UPPER LEVEL LOW WILL BEGIN PICKING UP SPEED
AS IT MOVES ACROSS TEXAS ON WEDNESDAY. WEAK SURFACE HIGH PRESSURE
OVER THE CWFA FOR WEDNESDAY NIGHT. NEXT COLD FRONT WILL MOVE
SOUTH ACROSS WEST CENTRAL TEXAS THURSDAY. BOTH THE GFS AND NAM ARE
INDICATING SOME QPF BEHIND THE FRONT FOR THURSDAY NIGHT AND
FRIDAY. WILL GO AHEAD AND ADD SLGT CHC POPS FOR FRIDAY ACROSS THE
CWFA. LOOKING FOR DRY WEATHER FOR FRIDAY NIGHT THROUGH NEXT MONDAY
NIGHT AS MAINLY A WEAK ZONAL FLOW PATTERN OVER THE AREA. WEATHER
LOOKS TO GET INTERESTING FOR MIDDLE OF NEXT WEEK AS GFS HAS STRONG
SOUTHERN BRANCH UPPER LEVEL TROF MOVING INTO THE SOUTHERN PLAINS.
ALSO...STRONG LOW LEVEL JET PROGGED AT 850 MB FOR NEXT MONDAY
NIGHT AND TUESDAY. WILL INTRODUCE SLGT CHC POPS FOR NEXT MONDAY
THROUGH TUESDAY.  21

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 52  78  52  79 /  30  10  10  10
SAN ANGELO 	 53  81  55  86 /  30  10  10  10
JUNCTION 	 55  83  53  85 /  50  10  10  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

21
Hazardous weather outlook, Mar 13, 2:17 PM CDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
217 PM CDT TUE MAR 13 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-141930-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
217 PM CDT TUE MAR 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

EXPECT SCATTERED THUNDERSTORMS ACROSS WEST CENTRAL TEXAS AGAIN LATER
THIS AFTERNOON AND OVERNIGHT TONIGHT. THE GREATEST CHANCE FOR
THUNDERSTORMS TO EXCEED SEVERE LIMITS WILL BE ALONG AND EAST OF A
LINE FROM HASKELL...TO SWEETWATER...TO SAN ANGELO...TO OZONA. THE
MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

23/HUBER

In the hours before

Special weather statement, Mar 13, 11:23 AM CDT, 5 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1123 AM CDT TUE MAR 13 2007

TXZ140-131730-
BROWN TX-
1123 AM CDT TUE MAR 13 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1230 PM CDT FOR BROWN
COUNTY...

AT 1121 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 3 MILES SOUTHWEST OF BROOKESMITH...OR
ABOUT 17 MILES SOUTHWEST OF BROWNWOOD...MOVING NORTHEAST AT 35 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  BROWNWOOD BY 1145 AM CDT
  EARLY BY 1150 AM CDT
  ZEPHYR BY 1155 AM CDT
  OWENS BY NOON CDT

BRIEF BUT VERY HEAVY RAIN IS LIKELY WITH THIS STORM. EXPECT ONE HALF
TO THREE QUARTERS OF AN INCH OF RAINFALL WITHIN ONLY A FEW MINUTES.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA
ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE
ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE
THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, Mar 13, 12:05 PM CDT, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1205 PM CDT TUE MAR 13 2007

TXZ140-131800-
BROWN TX-
1205 PM CDT TUE MAR 13 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 PM CDT FOR BROWN
COUNTY...

AT 1201 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 5 MILES SOUTHWEST OF BLANKET...OR ABOUT
6 MILES NORTHEAST OF EARLY...MOVING NORTHEAST AT 35 MPH.

THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
  EASTERN BROWN COUNTY.

THIS STORM HAS A HISTORY OF PRODUCING ONE HALF INCH HAIL AND VERY
HEAVY RAINFALL AMOUNTS NEAR THREE QUARTERS OF AN INCH IN LESS THAN
10 MINUTES. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA
ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE
ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE
THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 5:20 PM CDTSevere Thunderstorm WarningSJTColeman, McCulloch40 min
Mar 13, 5:50 PM CDTSevere Thunderstorm WarningSJTKimble, Mason31 min
Mar 13, 6:23 PM CDTSevere Thunderstorm WarningSJTKimble, Mason52 min
Mar 13, 6:27 PM CDTSevere Thunderstorm WarningSJTBrown33 min
Mar 13, 6:35 PM CDTSevere Thunderstorm WarningSJTBrown25 min
Mar 13, 6:46 PM CDTSevere Thunderstorm WarningSJTMcCulloch, Mason, San Saba29 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.